Alert archive / Louisiana / Flash Flood Warnings in 2022

Flash Flood Warning 19, NWS Shreveport, LA

August 10, 2022Caldwell Parish, Jackson Parish, Ouachita Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Aug 10, 2022, 11:34 AM CDT for Caldwell Parish, Jackson Parish, Ouachita Parish, Louisiana. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2022, 11:34 AM CDT (16:34 UTC)
Expired
Aug 10, 2022, 1:00 PM CDT
In force
86 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Caldwell Parish, LA, Jackson Parish, LA, Ouachita Parish, LA

The radar

The Ft Polk radar (KPOE), 143 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2022-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2022-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
547 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 11:04 AM CDT, 30 minutes earlier.

Area forecast discussion, Aug 10, 11:04 AM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1104 AM CDT Wed Aug 10 2022

...New UPDATE...

.UPDATE...
Issued at 1100 AM CDT Wed Aug 10 2022

Given current rainfall and cloud cover, this morning's update is
to adjust afternoon high temperatures. Most of our western zones
should reach the previously forecast high, but areas east of I-49
will likely be cooler.

/44/

&&

.SHORT TERM...
(Wednesday through Thursday)
Issued at 309 AM CDT Wed Aug 10 2022

Mostly cloudy and rain cooled lower 70s for much of our area this
morning except for portions of deep east and northeast TX where
mid to upper 70s reside as usual here lately. One more good chance
for some of those rain cooled starts tomorrow as the upper low
flares up again with daytime heating. Models have been consistent
on 09Z for some new development and right on time we are seeing
some pop corn showers right in the heart of our four state area.

We will see continued slow movement of convection with more
potential for locally heavy episodes with widespread 1 to 2 inch
totals and some areas in north LA along I-20 where we could once
again double or triple with a few bullseyes. The WPC Excessive
Rainfall Outlook for today is indicating a Slight Risk for some
flash flooding, especially in those areas with more than 3 inches
yesterday. Both Texarkana and Monroe have new daily rainfall
records for the 9th. Likewise today has the same potential with
slow movement of activity again today. We can expect another wide
range of temperatures with more 90s in many locales, but many of
the cooler spots this morning will manage to keep the 80s range
for a nice change of pace. Our winds will vary around convection,
but prevail E/SE today and then back to E/NE for Thursday. /24/

&&

.LONG TERM...
(Thursday Night through Wednesday)
Issued at 309 AM CDT Wed Aug 10 2022

By Friday, we will continue to see a weakening trough/shear axis
drifting southward through our region which means one more day of
scattered convection near and south of the I-20 Corridor on Friday
before the shear axis pushes south and west of of our region. Held
onto slight chance pops across our southern third for Saturday only
but the main story beyond the end of the work week will be the
impacts of upper ridging that will expand eastward into the Southern
and Central Plains for the upcoming weekend and early next week,
resulting in warmer temperatures.

Speaking of temperatures, stayed close to NBM numbers Thursday Night
through Friday which will be tapered slightly by increased cloud
cover/rain chances but look for the warming trend to really begin in
earnest by Sunday with highs reaching the upper 90s once again across
our western third. Upper 90s are likely across our western two thirds
by Monday with triple digit heat once again across at least our
western third by Tue into Wed of next week. /13/

&&

.AVIATION...
(12Z TAFS)
Issued at 642 AM CDT Wed Aug 10 2022

ArkLaTex terminals will see some IFR-MVFR this morning. The short
range models have been looking at some predawn development along
I-20 in LA with VCSH now for KSHV and VCTS by 14Z and prevailing
for KMLU around 15Z. Our SFC winds are light SE most everywhere
except for calm in the fog across S AR. Morning activity will be
slow to move, but additional areas with VCTS for mid afternoons
hours. Expecting more nocturnal overnight as the upper low moves
away from the four state area. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  86  73  91  74 /  70  50  60  20
MLU  85  72  88  72 /  80  40  70  20
DEQ  94  71  92  70 /  40  20  20  10
TXK  90  74  91  73 /  60  40  40  10
ELD  88  70  86  70 /  60  50  50  20
TYR  96  75  92  75 /  60  30  40  20
GGG  92  73  92  73 /  70  40  50  20
LFK  93  73  93  73 /  60  40  80  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...44
LONG TERM....16
AVIATION...44
Hazardous weather outlook, Aug 10, 3:05 AM CDT, 8 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
305 AM CDT Wed Aug 10 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
305 AM CDT Wed Aug 10 2022

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Tonight and tonight.

Scattered to numerous showers and thunderstorms will once again be
possible across most of the Four State Region today through this
evening. Some of these storms could produce strong wind gusts and
frequent cloud to ground lighting. Some flooding could occur with any
slow moving convection today through this evening, especially across
portions of Northern Louisiana into the southern half of Northeast
Texas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered to numerous showers and thunderstorms will continue across
the entire Four State Region on Thursday with the highest chances
likely near and south of the I-20 Corridor. Thunderstorm chances will
begin to taper off on Friday but especially this weekend into early
next week. Dangerous heat will likely return early next week, at
least across portions of Northeast Texas, Southeast Oklahoma and
portions of Southwest Arkansas.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed through tonight.

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:43 PM CDTSpecial Weather StatementSHVNacogdoches, San Augustine47 min
Aug 10, 2:30 PM CDTSpecial Weather StatementSHVAngelina45 min
Aug 10, 3:26 PM CDTSpecial Weather StatementSHVSmith34 min
Aug 10, 10:10 AM CDTAreal Flood AdvisorySHVBossier, Caddo, Webster2 hr
Aug 10, 11:02 AM CDTAreal Flood AdvisorySHVCaldwell, Jackson, Ouachita32 min
Aug 10, 11:14 AM CDTAreal Flood AdvisorySHVBossier, Caddo, De Soto2 hr
Aug 10, 11:49 AM CDTSpecial Weather StatementSHVCaldwell41 min

Nearby

Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.